MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) study.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope digital access and delivery catheter was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019 as part of the (b)(6) study.According to the complainant, the patient had no significant medical history reported.As part of the patient's assessment, endoscopic ultrasound (eus) was performed with visibility of 3 stones, and the bile duct diameter on imaging was measured to be 5.1 mm.As the patient underwent the study procedure, he was given prophylactic antibiotics as well as indomethacin.During the procedure, a sphincterotome was also used and the imaging of the spyscope ds was rated as excellent.Four biliary stones were seen during cholangioscopy and all four biliary stones were removed.On (b)(6) 2019, the patient had post-ercp pancreatitis with moderate severity.The patient was hospitalized from (b)(6) 2019 as a result of the pancreatitis.The physician believes that there was a possible relationship between the ercp procedure and the pancreatitis.Additionally, the physician believes that there was a possible relationship between the spyscope ds and the pancreatitis.The event was considered resolved on (b)(6) 2019.
 
Additional Manufacturer Narrative
Block g3 (study): e7131 non complex biliary stones rct study.Block h6 (patient codes): patient code 1932 captures the reportable event of pancreatitis.Block h10: conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h11: block b5 has been updated with additional information.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope digital access and delivery catheter was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019 as part of the e7131 non complex biliary stones rct study.According to the complainant, the patient had no significant medical history reported.As part of the patient's assessment, endoscopic ultrasound (eus) was performed with visibility of 3 stones, and the bile duct diameter on imaging was measured to be 5.1 mm.As the patient underwent the study procedure, he was given prophylactic antibiotics as well as indomethacin.During the procedure, a sphincterotome was also used and the imaging of the spyscope ds was rated as excellent.Four biliary stones were seen during cholangioscopy and all four biliary stones were removed.On (b)(6) 2019, the patient had post-ercp pancreatitis with moderate severity.The patient was hospitalized from (b)(6) 2019 as a result of the pancreatitis and medication (injection nacphin bd) was administered.The physician believes that there was a possible relationship between the ercp procedure and the pancreatitis.Additionally, the physician believes that there was a possible relationship between the spyscope ds and the pancreatitis.The event was considered resolved on (b)(6) 2019.

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8934848
Report Number3005099803-2019-04263
Device Sequence Number439262
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0022995441
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age35 YR